Alert archive / Colorado / Winter Storm Warnings in 2005

Winter Storm Warning 10, NWS Pueblo, CO

December 6, 2005El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this winter storm warning at Dec 6, 2005, 5:59 AM MST for El Paso County, Fremont County, Teller County, Colorado. It took effect at Dec 6, 2005, 3:00 PM MST. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2005, 5:59 AM MST (12:59 UTC)
In effect from
Dec 6, 2005, 3:00 PM MST
Expired
Dec 6, 2005, 3:35 PM MST
In force
35 min
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 1.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 061259
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
559 AM MST TUE DEC 6 2005

...WINTER STORM EXPECTED TO BRING SNOW AND BITTER COLD
TEMPERATURES TO SOUTHEAST COLORADO...

.AN ARCTIC COLD FRONT CURRENTLY MOVING THROUGH SOUTHERN WYOMING
WILL MOVE THROUGH EASTERN COLORADO LATE THIS AFTERNOON. THE FRONT
WILL COMBINE WITH A STRONG JET STREAM TO PRODUCE A PERIOD OF
MODERATE TO HEAVY SNOWFALL BEGINNING SHORTLY BEFORE SUNSET AND
LASTING THROUGH WEDNESDAY MORNING. EXTREMELY COLD AIR WILL MOVE IN
BEHIND THE FRONT AND LAST THROUGH AT LEAST THURSDAY.

COZ081-082-084-062100-
/O.UPG.KPUB.WS.A.0010.051206T2100Z-051207T1900Z/
/O.NEW.KPUB.WS.W.0010.051206T2200Z-051207T1600Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY
559 AM MST TUE DEC 6 2005

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY
THIS EVENING. SNOW ACCUMULATIONS OF 5 TO 7 INCHES OVER THE PLAINS
AND 6 TO 9 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING
THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU
BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL
HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10
MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ072-073-076>080-083-085-086-062100-
/O.UPG.KPUB.WS.A.0010.051206T2100Z-051207T1900Z/
/O.NEW.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...COALDALE...
COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...
SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...CANON CITY...
PENROSE...COLORADO SPRINGS...PUEBLO
559 AM MST TUE DEC 6 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY
THIS EVENING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES OVER THE PLAINS
AND 6 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY
MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ074-075-087-088-062100-
/O.UPG.KPUB.WS.A.0010.051207T0100Z-051207T1900Z/
/O.NEW.KPUB.SN.Y.0001.051207T0100Z-051207T1900Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
WALSENBURG...TRINIDAD
559 AM MST TUE DEC 6 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY
THIS EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE PLAINS
AND 5 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY
MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ058>063-062100-
/O.NEW.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA
559 AM MST TUE DEC 6 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
MST WEDNESDAY. 

SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO HEAVY
THIS EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE VALLEYS
AND 6 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY
MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
2 follow-up statements
000 
WWUS45 KPUB 061558
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
858 AM MST TUE DEC 6 2005

...WINTER STORM EXPECTED TO BRING SNOW AND BITTER COLD
TEMPERATURES TO SOUTHEAST COLORADO...

.AN ARCTIC COLD FRONT CURRENTLY MOVING THROUGH SOUTHERN WYOMING
WILL MOVE THROUGH EASTERN COLORADO LATE THIS AFTERNOON. THE FRONT
WILL COMBINE WITH A STRONG JET STREAM TO PRODUCE A PERIOD OF
MODERATE TO HEAVY SNOWFALL BEGINNING SHORTLY BEFORE SUNSET AND
LASTING THROUGH WEDNESDAY MORNING. EXTREMELY COLD AIR WILL MOVE
IN BEHIND THE FRONT AND LAST THROUGH AT LEAST THURSDAY.

COZ081-082-084-070000-
/O.CON.KPUB.WS.W.0010.051206T2200Z-051207T1600Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY
858 AM MST TUE DEC 6 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM MST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 AM MST WEDNESDAY. 

THIS WINTER STORM WARNING IS FOR TELLER COUNTY INCLUDING PIKES
PEAK AND THE RAMPART RANGE...AND NORTHERN EL PASO COUNTY.

SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO
HEAVY BY THIS EVENING. TRAVEL CONDITIONS ARE EXPECTED TO
DETERIORATE ACROSS THE AREA DURING THE EVENING COMMUTE. SNOW
ACCUMULATIONS OF 4 TO 7 INCHES OVER THE PLAINS AND 6 TO 9 INCHES
OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ058>063-072-073-076>080-083-085-086-070000-
/O.CON.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO
858 AM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM MST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM MST WEDNESDAY. 

THIS ADVISORY IS FOR THE SAWATCH AND MOSQUITO RANGES...THE UPPER
ARKANSAS RIVER VALLEY...FREMONT COUNTY...THE WETS AND SANGRE DE
CRISTO MOUNTAINS...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY.  

SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME MODERATE TO
HEAVY THIS EVENING. TRAVEL CONDITIONS ARE EXPECTED TO DETERIORATE
DURING THE EVENING COMMUTE...ESPECIALLY ACROSS SOUTHERN EL PASO
COUNTY.   SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE LOWER
ELEVATIONS AND 6 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED BY
WEDNESDAY MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ074-075-087-088-070000-
/O.CON.KPUB.SN.Y.0001.051207T0100Z-051207T1900Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
WALSENBURG...TRINIDAD
858 AM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM MST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
MST WEDNESDAY. 

THIS ADVISORY IS FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND
THE SOUTHERN INTERSTATE 25 CORRIDOR FROM WALSENBURG TO TRINIDAD.  

SNOW WILL DEVELOP THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES.
SNOW ACCUMULATIONS OF 3 TO 5 INCHES OVER THE PLAINS AND 5 TO 8
INCHES OVER THE MOUNTAINS ARE EXPECTED BY WEDNESDAY MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 062235
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MST TUE DEC 6 2005

...WINTER STORM EXPECTED TO BRING SNOW AND BITTER COLD
TEMPERATURES TO SOUTHEAST COLORADO...

.COLD ARCTIC AIR WILL CONTINUE TO PLUNGE SOUTHWARD THROUGH
SOUTHEAST COLORADO THROUGH THE EVENING. AN UPPER LEVEL STORM
SYSTEM WILL MOVE IN FROM THE NORTHWEST CAUSING SNOW TO SPREAD
SOUTHWARD ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO
TONIGHT. SNOW WILL BE HEAVY AT TIMES ACROSS THE CENTRAL AND
SOUTHEAST MOUNTAINS AND THE ADJACENT INTERSTATE 25 CORRIDOR. SEVERAL
INCHES OF ACCUMULATION ARE EXPECTED ACROSS THESE AREAS.

COZ081-082-084-070645-
/O.CAN.KPUB.WS.W.0010.000000T0000Z-051207T1600Z/
/O.EXA.KPUB.SN.Y.0001.051206T2200Z-051207T1600Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY
335 PM MST TUE DEC 6 2005

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

THIS SNOW ADVISORY IS IN EFFECT FOR PIKES PEAK AND THE RAMPART
RANGE AND NORTHERN EL PASO COUNTY.

SNOW WILL CONTINUE TO FALL ACROSS THE PIKES PEAK REGION...WITH
SNOW BECOMING HEAVY AT TIMES...ESPECIALLY DURING THE EVENING
HOURS. TRAVEL CONDITIONS WILL CONTINUE TO DETERIORATE DURING THE EVENING
COMMUTE AS TEMPERATURES DROP INTO THE SINGLE DIGITS. SNOWFALL
ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES ACROSS TELLER
COUNTY...WITH 3 TO 6 INCHES ACROSS NORTHERN EL PASO COUNTY BY
WEDNESDAY MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ058>063-072-073-076>080-083-085-086-070645-
/O.CON.KPUB.SN.Y.0001.000000T0000Z-051207T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO
335 PM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY. 

THIS ADVISORY IS FOR THE SAWATCH AND MOSQUITO RANGES...THE UPPER
ARKANSAS RIVER VALLEY...FREMONT COUNTY...THE WETS AND SANGRE DE
CRISTO MOUNTAINS...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY.

SNOW WILL CONTINUE TO SPREAD ACROSS THE REGION THIS EVENING...WITH
SNOW FALLING HEAVY AT TIMES TONIGHT. TRAVEL CONDITIONS WILL CONTINUE
TO DETERIORATE DURING THE EVENING COMMUTE AS TEMPERATURES DROP
INTO THE TEENS AND SINGLE DIGITS. BY WEDNESDAY MORNING...TOTAL
SNOWFALL ACCUMULATIONS ACROSS THE MOUNTAINS WILL RANGE FROM 4 TO 8
INCHES. THE ADJACENT PLAINS CAN EXPECT 3 TO 6 INCHES OF SNOWFALL
WITH THE HEAVIEST AMOUNTS OCCURRING ALONG AND WEST OF INTERSTATE
25.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ074-075-087-088-070645-
/O.CON.KPUB.SN.Y.0001.051207T0100Z-051207T1900Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
WALSENBURG...TRINIDAD
335 PM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM MST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
MST WEDNESDAY. 

THIS ADVISORY IS FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...
AND THE SOUTHERN INTERSTATE 25 CORRIDOR FROM WALSENBURG TO
TRINIDAD.

SNOW WILL SPREAD ACROSS THE REGION THIS EVENING AND BECOME
MODERATE TO HEAVY AT TIMES. SNOW ACCUMULATIONS OF 3 TO 5 INCHES
OVER THE PLAINS AND 4 TO 8 INCHES OVER THE MOUNTAINS ARE EXPECTED
BY WEDNESDAY MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 6, 5:01 AM MST, 58 minutes earlier.

Area forecast discussion, Dec 6, 5:01 AM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
501 AM MST TUE DEC 6 2005

.SHORT TERM...
(TODAY AND TONIGHT)

...SNOW AND BITTER COLD TO ARRIVE THIS EVENING...

ARCTIC COLD FRONT CURRENTLY CRUISING THROUGH S WYOMING...WHERE LIGHT
SNOWFALL IS FALLING ALONG WITH THE TEMPS. AT CURRENT RATE...SHOULD
REACH N EL PASO COUNTY BY ABOUT 22Z. THIS WILL USHER IN A PERIOD OF
MODERATE SNOWFALL THROUGH WED MORN ALONG WITH EXTREMELY COLD
WEATHER.

TOUGH CALL ON SNOW AMOUNTS FOR THE REGION. LATEST ETA12 HAS SHIFTED
THE UPPER LOW TO THE EAST...WIPING OUT A GOOD 6 HOURS WORTH OF
UPSLOPE FLOW AND CONSEQUENTLY CUTTING QPF IN HALF. GFS HAS HELD ON
TO WARNING LEVEL AMOUNTS. TREND HAS DEFINITELY BEEN TO SUBTLY SHIFT THE
LOW TO THE EAST...SO PROLONGED ISENTROPIC LIFT IS IN DOUBT.
COLD TEMPS PLUS LACK OF STRONG SURFACE WINDS SHOULD MINIMIZE
HAZARDS SUCH AS ICY ROADS AND BLOWING SNOW. DECIDED TO GO WITH AN
ADVISORY FOR MOST OF THE WATCH AREA...PLUS THE NORTH CENTRAL
MOUNTAINS. THIS AREA SHOULD SEE SOLID ADVISORY LEVEL AMOUNTS...
PARTICULARLY WITH THE HIGH SNOW-LIQUID RATIOS THAT ARE EXPECTED.
PALMER DIVIDE AND E SLOPES OF RAMPART RANGE WILL SEE BETTER
FORCING...SO CONVERTED WATCH TO WARNING FOR THESE ZONES. COULD SEE 6-
8 INCHES FOR THE E SLOPES...POSSIBLY MORE LOCALLY. BUT BULK OF THE
REGION SHOULD FALL IN ADVISORY RANGE...4-6 INCHES.

COLD AIR SHOULD NOT MAKE IT TO MOST OF THE PLAINS UNTIL THIS EVE...
SO TODAY WILL NOT BE QUITE THAT COLD...JUST COLDER THAN MON. -24 H7
AIR WILL BE OVER US TONIGHT...SENDING US SPIRALING DOWN TO THE
SINGLE DIGITS. WELCOME TO WINTER. ROSE

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

...LIGHT SNOW AND VERY COLD WEDNESDAY...TEMPERATURES BELOW ZERO EARLY
THURSDAY...THEN A WARMING TREND FRIDAY THROUGH THE WEEKEND...

LIGHT SNOW WILL CONTINUE INTO EARLY WEDNESDAY...BEFORE TAPERING OFF.
THE GREATEST CONCENTRATION OF SNOWFALL SHOULD BE RIGHT ALONG AND NEAR
THE MOUNTAINS WHERE A LITTLE BIT OF WEAK UPSLOPE FORCING WILL
CONTINUE LIFTING MOISTURE INTO THE VERY COLD AIR ALOFT...SQUEEZING
OUT EVERY BIT OF AVAILABLE MOISTURE.  SHOULD BE EFFICIENT DENDRITE
PRODUCTION...SO LOTS OF BIG FLUFFY FLAKES... A DRY SNOW WITH LOW
WATER CONTENT.  ADDITIONAL ACCUMULATIONS SHOULD GENERALLY BE IN THE
1 TO 3 INCH RANGE.  TEMPERATURES ON WEDNESDAY WILL STRUGGLE TO GET
OUT OF THE SINGLE DIGITS AND TEENS ACROSS THE ENTIRE FORECAST AREA.
THE GOOD NEWS IS THAT WINDS BEHIND THIS SYSTEM LOOK RATHER WEAK ON
WEDNESDAY...SO PROLONGED LOW WINDCHILL TEMPERATURES AND/OR
BLOWING/DRIFTING SNOW SHOULD NOT BE A MAJOR CONCERN THIS DAY.
HOWEVER...THE ACTUAL TEMPERATURE OF THE AIR ALONE WILL BE COLD ENOUGH
TO JUSTIFY KEEPING PEOPLE AND PETS INDOORS WHEN AT ALL POSSIBLE.

THE COLD WILL GET REAL EXTREME WEDNESDAY NIGHT AND EARLY THURSDAY.
WITH FRESH SNOW...AN ARCTIC AIRMASS...CLEARING SKIES...VERY LOW
DEWPOINTS...AND LIGHT WINDS EXPECTED...WE CAN EXPECT MANY READINGS
TO DROP WELL BELOW ZERO.  THIS WILL BE THE KIND OF COLD THAT HASNT
BEEN SEEN AROUND HERE IN A NUMBER OF YEARS.  UNLESS PROTECTED...
SOME PIPES STILL EXPOSED TO THE COLD MAY FREEZE...AND THEN BURST AT
A LATER TIME...WHEN TEMPERATURES CLIMB BACK ABOVE FREEZING...FRIDAY
OR SATURDAY.  SO...NOW WOULD BE A GOOD TIME TO CHECK PLUMBING...
OUTDOORS AND INDOORS...TO MAKE SURE IT IS WELL INSULATED.  HIGHS ON
THURSDAY WILL REMAIN BELOW FREEZING.  HAVE MADE SOME ADJUSTMENTS
DOWNWARD TO REFLECT THIS.

STARTING FRIDAY...SHOULD SEE A WARMING TREND... WITH TEMPERATURES
RISING TO ABOVE NORMAL LEVELS AGAIN SATURDAY OR SUNDAY.  FORECAST
IS LOOKING PRETTY DRY THIS RUN...BUT WILL NOT REMOVE LOW POPS OVER
THE MOUNTAINS AND PLAINS...WITH A WEAK UPPER SHORTWAVE STILL
INDICATED TO MOVE THROUGH BY THE GFS. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 PM TUESDAY TO 9 AM WEDNESDAY FOR
COZ081-082-084.

SNOW ADVISORY FROM 3 PM TUESDAY TO 9 AM WEDNESDAY FOR COZ058>063-
072-073-076>080-083-085-086.

SNOW ADVISORY FROM 6 PM TUESDAY TO NOON WEDNESDAY FOR COZ074-075-
087-088.

&&

44/50
Hazardous weather outlook, Dec 5, 12:00 PM MST, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1200 PM MST MON DEC 5 2005

COZ058>089-093>099-061345-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
1200 PM MST MON DEC 5 2005

...WINTER STORM WATCH FOR THE SOUTHEAST MOUNTAINS AND ADJACENT
PLAINS LATE TUESDAY AFTERNOON THROUGH NOON WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY GUSTY WINDS WILL OCCUR ON THE EAST SLOPES OF THE PIKES PEAK
REGION THIS MORNING. NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO
50 MPH WILL BE POSSIBLE...MAINLY WEST OF HIGHWAY 83 AND INTERSTATE
25. THE STRONGER GUSTS SHOULD SUBSIDE BY MID TO LATE MORNING.

LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE CENTRAL MOUNTAINS
TODAY AND TONIGHT. AMOUNTS WILL RANGE BETWEEN 2 AND 4 INCHES.
STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL BE POSSIBLE TODAY
ACROSS ALL OF THE MOUNTAIN AREAS...MAINLY AT ELEVATIONS ABOVE 9500
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...SIGNIFICANT SNOWFALL POSSIBLE TUESDAY NIGHT...
...FRIGID WEATHER TUE NIGHT THROUGH WEDNESDAY NIGHT...

A STRONG JET STREAM WILL COMBINE WITH AN ARCTIC COLD FRONT TO BRING
THE POTENTIAL FOR SIGNIFICANT SNOWFALL TO THE I-25 CORRIDOR LATE
TUESDAY THROUGH WEDNESDAY. THERE IS STILL A FAIR AMOUNT OF
UNCERTAINTY REGARDING THE TIMING AND INTENSITY OF THIS EVENT...BUT
CURRENT COMPUTER FORECASTS INDICATE THAT SNOW WILL LIKELY BEGIN LATE
TUESDAY AFTERNOON ACROSS TELLER AND NORTHERN EL PASO COUNTIES...AND
SPREAD SOUTHWARD TO THE NEW MEXICO BORDER TUESDAY NIGHT.
THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED FOR THIS AREA.  THE
HEAVIEST SNOW WILL LIKELY OCCUR TUESDAY NIGHT...BUT SNOW IS LIKELY TO
CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. THERE IS THE POTENTIAL
FOR OVER 6 INCHES OF SNOW TO FALL OVER EL PASO...PUEBLO...HUERFANO...
EASTERN FREMONT...AND WESTERN LAS ANIMAS COUNTIES...WITH 8 INCHES OR
MORE POSSIBLE ACROSS PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS
AND THE SANGRE DE CRISTO MOUNTAINS.  SNOW WILL COMBINE WITH VERY COLD
AIR AND GUSTY WINDS TO CREATE VERY HAZARDOUS WINTER CONDITIONS.
RESIDENTS OR TRAVELERS IN THE AREA AFFECTED SHOULD PAY CLOSE
ATTENTION TO THE LATEST FORECASTS ISSUED BY THE NATIONAL WEATHER
FORECAST AND PLAN FOR THE POTENTIAL STORM AND COLD.

HIGH TEMPERATURES WEDNESDAY WILL STRUGGLE TO GET ABOVE THE SINGLE
DIGITS FOR MOST OF SOUTHEAST COLORADO. LOW TEMPERATURES BELOW ZERO
WILL BE COMMON WEDNESDAY NIGHT AND THURSDAY MORNING. EVERYONE
SHOULD PREPARE FOR THE COLDEST WEATHER SO FAR THIS WINTER SEASON.
LIGHT SNOWFALL WILL BE CONTINUE TO BE POSSIBLE THROUGH THURSDAY...
ESPECIALLY OVER THE CENTRAL MOUNTAINS. WARMER WEATHER AND IMPROVING
CONDITIONS ARE EXPECTED BY THE WEEKEND.

SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS THE CENTRAL MOUNTAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 5:59 AM MSTSnow AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more22 hr

Nearby

Winter Storm Warnings in Colorado, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.